MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 NANO 1MM X 2CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 NANO 1MM X 2CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035421020
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after left supraclinoid aneurysm embolization procedure, after detaching the subject coil, when physician attempted to remove microcatheter from the aneurysm, the subject coil was attached to the microcatheter and got dislodged from the aneurysm.The subject coil was then successfully removed from the body using manual aspiration with a 60cc syringe.The procedure was completed successfully, and the patient was stable post-procedure.
 
Additional Manufacturer Narrative
H3 device evaluated by mfg ¿updated.Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.During visual and microscopic inspection, it was observed that the subject coil introducer sheath and coil delivery wire was not returned.The subject main coil was returned protruding from the catheter tip and the subject main coil was kinked and stretched.The distal ball was intact.Functional test revealed that the concurrent catheter could not be flushed, an attempt to advance a 0.0158" patency mandrel was made; however, due to the damage to the catheter the patency could not be advanced though the entire catheter shaft.Force was applied and the subject coil deployed from the catheter tip.There was dried blood/procedural fluid on the proximal of the main coil and the coil was submerged in warm water to remove the blood/procedural fluid.The coil detachment area was damaged, and the coil appeared to be electrolytically detached.The catheter tip was intact.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that the subject coil was successfully detached but during removal of the microcatheter from the coil mass, the final coil moved and appeared to be attached to the microcatheter tip.Based on the condition of the returned devices it is likely that the subject coil was detached inside the microcatheter tip but due to the damage to the main coil junction it got stuck inside the microcatheter.This then resulted in movement/migration of the subject coil.Based on the information provided the device was in good condition prior to use and appears to have been used in accordance with the dfu.An assignable cause of procedural factors will be assigned to the as reported codes device interaction with another device, main coil migration and as analyzed codes coil jammed', ¿main coil kinked/bent', 'main coil stretched' and 'main coil damaged.The issue is associated with a product that meets stryker design and manufacture specifications and was used in accordance with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
TARGET 360 NANO 1MM X 2CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key19712616
Report Number3008881809-2024-00301
Device Sequence Number8514060
Product Code HCG
UDI-Device Identifier04546540697967
UDI-Public04546540697967
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/05/2025
Device Catalogue NumberM0035421020
Device Lot Number23568043
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/17/2024
Supplement Date Received by Manufacturer08/21/2024
Initial Report FDA Received Date07/10/2024
Supplement Report FDA Received Date09/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER).; SYNCHRO GUIDEWIRE (STRYKER).
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown